MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Model Number MA15-8NS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device manufacture date was unknown.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, the burr device snapped.It was reported that the device was being used with a bearing sleeve device.It was not reported if there were no delays in the surgical procedure or whether a spare device was available for use.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.The exact date of this event is unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and determined that the reported condition that the cutter device had a broken tip was confirmed.The external features of the returned cutter were visually inspected and observed that the tip of the cutter was broken.The cutter was examined and photographed using 28x magnification.Based on the photographs taken the angle indicate that there was excessive force applied.The assignable root cause was determined to be due to excessive lateral or side to side force, which is user error.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
3MM FLUTED MATCHSTICK, 15CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key7528659
Report Number1045834-2018-50983
Device Sequence Number2018877
Product Code HBE
UDI-Device Identifier00845384004615
UDI-Public(01)00845384004615(10)M033128973
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA15-8NS
Device Catalogue NumberMA15-8NS
Device Lot NumberM033128973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date05/20/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1